News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: STD?


 jimbojimbo - Sun Aug 12, 2007 5:30 pm

Hi, I am a 25 yearl old male and had unprotected sex last week. Three days later my whole scrotum has turned slight red like it's sunburnt and is giving me a constant painful burning sensation like its on fire and my testicles are swollen. My penis seems to be fine with no discharge or discomfort. What does this sound like it could be?
 Dr. Chan Lowe - Mon Aug 13, 2007 7:26 pm

User avatar Hi Jimbojimbo,

I would recommend you see your doctor for an evaluation. It sounds like you may have a cellulitis (skin infection). These often need antibiotics to clear up.

Testing for STD's should be done as a precaution but it doesn't sound classic for an STD.

Best wishes.
 jimbojimbo - Mon Aug 13, 2007 9:49 pm

Thank you for your input. I will take Biaxin for a few weeks and see if it clears up. The burning sensation is really bad is there any lotion or cream I could apply in the meantime? I have tried a few different mild moisturizing creams and some vasaline and all seem to make the burning which is already unbearable worse. Thanks again!!
 Dr. Chan Lowe - Wed Aug 15, 2007 12:58 am

User avatar Biaxin may or may not provide good antibacterial coverage for the bacteria that can cause cellulitis. It depends on the resistance rates in your area.

If it is working you should see improvement within 24-48 hours. If the area is getting worse I would recommend you see your doctor for a re-evaluation.

There really aren't any topical medications that will help this. If it is an infection I would recommend avoiding steroid creams (like hydrocortisone) because they can inhibit the immune systems ability to work.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here